MAUDE Adverse Event Report: KARL STORZ SE & CO. KG INSERT FOR DISMANTLING KOH NEEDLE HOLDER; KOH NEEDLE HOLDER JAWS CURVED RIGHT

KARL STORZ SE & CO. KG INSERT FOR DISMANTLING KOH NEEDLE HOLDER; KOH NEEDLE HOLDER JAWS CURVED RIGHT
Model Number 30173R
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the instrument confirmed that one of the jaws on the instrument was missing the carbide piece.Mechanical force and or improper handling could cause the separation.
 
Event or Problem Description
Allegedly, per the customer during a bariatric procedure the surgeon could not grab the needle, while inspecting the needle driver he noticed the carbide insert on one of the jaws missing.Per the facility it was uncertain if the metal insert was on the jaw in the beginning of the procedure.A search for the metal carbide insert inside the patient was unsuccessful.The procedure was completed using another set, with no further intervention required or harm to the patient.

Brand Name
INSERT FOR DISMANTLING KOH NEEDLE HOLDER
Common Device Name
KOH NEEDLE HOLDER JAWS CURVED RIGHT
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen, gm,
MDR Report Key9774935
Report Number9610617-2020-00029
Device Sequence Number2573774
Product Code GCJ
UDI-Device Identifier04048551008898
UDI-Public4048551008898
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K951625
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number30173R
Device Catalogue Number30173R
Device Lot NumberXQ01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/06/2020
Initial Report FDA Received Date03/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;